Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 52, NWS Milwaukee, WI

May 24, 2015

NWS Milwaukee, WI issued this small craft advisory at May 24, 2015, 3:03 AM CDT. It took effect at May 25, 2015, 7:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 24, 2015, 3:03 AM CDT (08:03 UTC)
In effect from
May 25, 2015, 7:00 AM CDT
Expired
May 25, 2015, 10:02 PM CDT
In force
15 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WHUS73 KMKX 240803
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
303 AM CDT SUN MAY 24 2015

...STRONG SOUTH TO SOUTHWEST WINDS MEMORIAL DAY...

.LOW PRESSURE WILL TRACK FROM IOWA...NORTHEAST ACROSS NORTHERN
WISCONSIN ON MONDAY. THIS WILL LIKELY BRING STRONG AND GUSTY 
SOUTH THEN SOUTHWEST WINDS TO THE NEARSHORE WATERS OFF SOUTHEAST
WISCONSIN. THE WINDS AND WAVES SHOULD DIMINISH BELOW SMALL CRAFT
ADVISORY LEVELS LATER MONDAY NIGHT. 

LMZ643>646-241615-
/O.NEW.KMKX.SC.Y.0052.150525T1200Z-150526T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
303 AM CDT SUN MAY 24 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 4 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM MONDAY TO
4 AM CDT TUESDAY. 

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  DEVELOPING QUICKLY AFTER SUNRISE MONDAY.  

* WAVES: BUILDING TO 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DAVIS

WWW.WEATHER.GOV/MKX
7 follow-up statements
356 
WHUS73 KMKX 241436
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
936 AM CDT SUN MAY 24 2015

...STRONG SOUTH TO SOUTHWEST WINDS MEMORIAL DAY...

.LOW PRESSURE WILL TRACK FROM IOWA...NORTHEAST ACROSS NORTHERN
WISCONSIN ON MONDAY. THIS WILL LIKELY BRING STRONG AND GUSTY
SOUTH THEN SOUTHWEST WINDS TO THE NEARSHORE WATERS OFF SOUTHEAST
WISCONSIN. THE WINDS AND WAVES SHOULD DIMINISH BELOW SMALL CRAFT
ADVISORY LEVELS LATER MONDAY NIGHT.

LMZ643>646-242245-
/O.CON.KMKX.SC.Y.0052.150525T1200Z-150526T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
936 AM CDT SUN MAY 24 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO
4 AM CDT TUESDAY...

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 
  KNOTS DEVELOPING QUICKLY AFTER SUNRISE MONDAY. 

* WAVES: BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
913 
WHUS73 KMKX 242044
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
344 PM CDT SUN MAY 24 2015

...STRONG SOUTH TO SOUTHWEST WINDS MEMORIAL DAY...

.STRONG AND GUSTY SOUTH WINDS EARLY ON MONDAY WILL BECOME
SOUTHWEST BY MIDDAY...AS A TIGHT PRESSURE GRADIENT DEVELOPS
ACROSS THE AREA. HIGH WAVES ARE EXPECTED...MAINLY TOWARD THE OPEN
WATERS. THE WINDS AND WAVES SHOULD DIMINISH BELOW SMALL CRAFT
ADVISORY LEVELS BY LATER MONDAY NIGHT.

LMZ643>646-250445-
/O.CON.KMKX.SC.Y.0052.150525T1200Z-150526T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
344 PM CDT SUN MAY 24 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO
4 AM CDT TUESDAY...

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS...DEVELOPING QUICKLY AFTER SUNRISE MONDAY AND LINGERING
  INTO MONDAY EVENING.

* WAVES: BUILDING TO 3 TO 5 FEET MONDAY AND LINGERING INTO LATER
  MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
076 
WHUS73 KMKX 250211
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
911 PM CDT SUN MAY 24 2015

...STRONG SOUTH TO SOUTHWEST WINDS MEMORIAL DAY...

.STRONG AND GUSTY SOUTH WINDS EARLY ON MONDAY WILL BECOME
SOUTHWEST BY MIDDAY...AS A TIGHT PRESSURE GRADIENT DEVELOPS
ACROSS THE AREA. HIGH WAVES ARE EXPECTED...MAINLY TOWARD THE OPEN
WATERS. THE WINDS AND WAVES SHOULD DIMINISH BELOW SMALL CRAFT
ADVISORY LEVELS BY LATER MONDAY NIGHT.

LMZ643>646-251015-
/O.CON.KMKX.SC.Y.0052.150525T1200Z-150526T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
911 PM CDT SUN MAY 24 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO
4 AM CDT TUESDAY...

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 
  KNOTS...DEVELOPING QUICKLY AFTER SUNRISE MONDAY AND LINGERING 
  INTO MONDAY EVENING. 

* WAVES: BUILDING TO 3 TO 5 FEET MONDAY AND LINGERING INTO LATER 
  MONDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
450 
WHUS73 KMKX 250815
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 AM CDT MON MAY 25 2015

...STRONG SOUTH TO SOUTHWEST WINDS TODAY AND TONIGHT...

.STRONG AND GUSTY SOUTH WINDS EARLY TODAY WILL BECOME SOUTHWEST
BY MIDDAY...AS A TIGHT PRESSURE GRADIENT DEVELOPS ACROSS THE AREA.
HIGH WAVES ARE EXPECTED...MAINLY TOWARD THE OPEN WATERS. THE WINDS
AND WAVES WILL DIMINISH BELOW SMALL CRAFT ADVISORY LEVELS BY
LATER TONIGHT.

LMZ643>646-251615-
/O.CON.KMKX.SC.Y.0052.150525T1200Z-150526T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
315 AM CDT MON MAY 25 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 4 AM CDT TUESDAY...

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS...DEVELOPING QUICKLY AFTER SUNRISE AND LINGERING THROUGH
  THIS EVENING.

* WAVES: BUILDING TO 3 TO 5 FEET TODAY AND DIMINISHING LATER
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
921 
WHUS73 KMKX 251424
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
924 AM CDT MON MAY 25 2015

...STRONG SOUTH TO SOUTHWEST WINDS TODAY AND TONIGHT...

.STRONG AND GUSTY SOUTH WINDS EARLY TODAY WILL BECOME SOUTHWEST
...AS A TIGHT PRESSURE GRADIENT DEVELOPS ACROSS THE AREA. HIGH
WAVES ARE EXPECTED...MAINLY TOWARD THE OPEN WATERS. THE WINDS AND
WAVES WILL DIMINISH BELOW SMALL CRAFT ADVISORY LEVELS BY LATER
TONIGHT.

LMZ643>646-252230-
/O.CON.KMKX.SC.Y.0052.000000T0000Z-150526T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
924 AM CDT MON MAY 25 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
TUESDAY...

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS...LINGERING THROUGH THIS EVENING. 

* WAVES: BUILDING TO 3 TO 5 FEET TODAY AND DIMINISHING LATER 
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
005 
WHUS73 KMKX 252054
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
354 PM CDT MON MAY 25 2015

...GUSTY SOUTHWEST WINDS AND HIGH WAVES INTO TONIGHT...

.GUSTY SOUTHWEST WINDS ARE EXPECTED UNTIL EARLY THIS EVENING...AS
A TIGHT PRESSURE GRADIENT CONTINUES ACROSS THE AREA. HIGH WAVES
ARE EXPECTED...MAINLY TOWARD THE OPEN WATERS. THE WAVES WILL
DIMINISH BELOW SMALL CRAFT ADVISORY LEVELS BY LATER TONIGHT.

LMZ643>646-260500-
/O.CON.KMKX.SC.Y.0052.000000T0000Z-150526T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
354 PM CDT MON MAY 25 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
TUESDAY...

* WINDS: SOUTHWEST 15 TO 25 KNOTS...LINGERING INTO EARLY THIS
  EVENING.

* WAVES: REMAINING 3 TO 5 FEET INTO THIS EVENING...THEN SUBSIDING
  LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
295 
WHUS73 KMKX 260302
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1002 PM CDT MON MAY 25 2015

...WINDS HAVE DIMINISHED...

.THE BRISK SOUTHWEST WINDS HAVE DIMINISHED BELOW SMALL CRAFT
CRITERIA. 

LMZ643>646-260415-
/O.CAN.KMKX.SC.Y.0052.000000T0000Z-150526T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1002 PM CDT MON MAY 25 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

THE BRISK SOUTHWEST WINDS HAVE DIMINISHED BELOW SMALL CRAFT
CRITERIA.

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 23, 10:43 PM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, May 23, 10:43 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1043 PM CDT SAT MAY 23 2015

.UPDATE...A W-E BAND OF SHOWERS IS EXPECTED TO MOVE NWD ACROSS SRN
WI SUN AM INTO THE EARLY AFTERNOON WITH A ROUND OF LOW TO MID
LEVEL WARM...MOIST ADVECTION AND FRONTOGENESIS. THIS IS SUPPORTED
BY THE LATEST HRRR AND NAM. THERE MAY BE ANOTHER ROUND OF SHOWERS
FOR THE EVENING AS THE LLJ INCREASES OUT OF THE SW...AND YET
ANOTHER ROUND MON AM AS CYCLOGENESIS ENSUES FROM ERN KS TO SRN MN.
THE NOSE OF A 50 KT LLJ ASSOCIATED WITH THE CYCLOGENESIS WILL MOVE
INTO SRN WI MON AM ALONG WITH PVA ALOFT FROM THE APPROACHING UPPER
TROUGH. CHANCES OF THUNDER WILL REMAIN VERY SMALL GIVEN POOR MID
LEVEL LAPSE RATES.

&&

.AVIATION/06Z TAFS/...INTERMITTENT SHOWERS ARE EXPECTED FOR SUNDAY
INTO MONDAY. MID LEVEL CLOUDS SUN AM WILL LOWER TO 3.5-5.0 KFT
DURING THE AFTERNOON AND NIGHT BUT SOME AREAS OF 1.0-3.0 KFT CIGS
ARE EXPECTED AT TIMES. MVFR VSBYS WILL OCCUR AT TIMES WITH THE
RAIN BUT ALSO BECOME MORE WIDESPREAD SUN NT VIA LIGHT FOG. THE FOG
MAY BE A LITTLE HEAVIER NEAR LAKE MI.

&&

.PREV DISCUSSION... /ISSUED 330 PM CDT SAT MAY 23 2015/

SHORT TERM...

TONIGHT AND SUNDAY...FORECAST CONFIDENCE IS MEDIUM.

AREA OF LIGHT REFLECTIVITY RETURNS OVER NORTHEAST IOWA CONTINUE TO
MOVE CLOSER TO THE WESTERN PORTIONS OF THE FORECAST AREA THIS
AFTERNOON. THESE ARE LIKELY SPRINKLES AT WORST...AS CLOUD BASES ARE
AROUND 12000 FEET ABOVE GROUND LEVEL. THESE WERE BRING DRIVEN BY 700
MB WARM AIR ADVECTION AND A WEAK 500 MB VORTICITY MAXIMUM. THESE
SPRINKLES MAY MAKE IT INTO THE FAR WESTERN COUNTIES LATE THIS
AFTERNOON...THOUGH MESOSCALE MODELS WEAKEN THEM BEFORE THEY GET
HERE. FOR NOW...WILL LEAVE OUT OF FORECAST...GIVEN THE DRY AIR IN
THE LOW LEVELS.

OTHERWISE...EXPECT MIDDLE TO HIGH CLOUDS TO GRADUALLY OVERSPREAD THE
AREA TONIGHT AND LINGER ON SUNDAY. QUIET WEATHER IS EXPECTED
TONIGHT...AS AIRMASS REMAINS DRY. LOWS SHOULD DROP INTO THE MID 50S
IN MOST AREAS...PER 925 MB TEMPERATURE FIELDS ON MODELS.

CONTINUED TO RAMP UP POPS SUNDAY...AS 850 MB WARM AIR ADVECTION AND
MOISTURE STREAM INTO THE REGION. THE WARM AIR ADVECTION AND MOISTURE
GET STRONG SUNDAY AFTERNOON...SO KEPT HIGHEST POPS FOR THIS PORTION
OF THE DAY. SOME LOW TO MID LEVEL FRONTOGENESIS RESPONSE ALSO MOVE
NORTHWARD INTO THE AREA DURING THE AFTERNOON.

AREA FORECAST SOUNDINGS WERE SHOWING MAINLY MOIST ADIABATIC PROFILES
WITH VERY WEAK MEAN LAYER CAPE. THUS...HAVE ONLY SLIGHT CHANCES FOR
THUNDER. SOME DRYNESS IN THE LOW LEVELS WERE ALSO NOTED...ESPECIALLY
TOWARD FAR SOUTHEAST WISCONSIN. SO...THIS AREA MAY SEE MORE
SCATTERED PRECIPITATION THAN TO THE NORTHWEST. HIGHS WILL BE COOLER
WITH THE CLOUDS AND SOME PRECIPITATION...IN THE LOWER TO MID 70S
INLAND...60S LAKESIDE.

SUNDAY NIGHT THROUGH MEMORIAL DAY...FORECAST CONFIDENCE MEDIUM.

MID TO UPPER LEVEL RIDGING WILL BE IN PLACE SUNDAY NIGHT AS THE
LOW LEVEL FLOW BEGINS TO INCREASE OUT OF THE SOUTH IN THE WARM
SECTOR OF A LOW PRESSURE SYSTEM CENTERED IN THE CENTRAL PLAINS.
THE INCREASE IN LOW LEVEL MOISTURE TRANSPORT SHOULD AID IN THE
DEVELOPMENT OF SOME EVENING/OVERNIGHT CONVECTION THROUGH
INSTABILITY IS RATHER WEAK GIVEN THE WARM AIR ALOFT IN THE
MID/UPPER LEVELS. THERE COULD BE A BRIEF BREAK IN THE
PRECIPITATION SUNDAY EVENING...BUT SOME OF THE 23.12Z GUIDANCE
APPEARS TO BE SLOWING DOWN THE NORTHWARD ADVANCEMENT OF THE
SURFACE WARM FRONT AND THE RAIN ASSOCIATED WITH IT.

THE DEEPER FORCING WILL MOVE IN OVERNIGHT ON INTO THE MORNING OF
MEMORIAL DAY AS A MID LEVEL SHORT WAVE TROUGH PROPAGATES NORTHWARD
FROM THE SOUTHERN PLAINS INTO THE UPPER GREAT LAKES. INSTABILITY
LOOKS TO BE LOW AT ABOUT 50-150 J/KG...SO LIGHTNING SHOULD NOT BE
VERY FREQUENT WITH ANY SEVERE POTENTIAL ON THE LOW SIDE AS WELL.

AS THE LOW PRESSURE SYSTEM LIFTS NORTHWARD TOWARD LAKE
SUPERIOR...DRIER AIR WILL GET PULLED IN FROM THE SOUTHWEST AND
SHOULD HELP TO KEEP THINGS DRY MEMORIAL DAY AFTERNOON. THE
COMBINATION OF DRY AIR THROUGH THE COLUMN AND A TIGHTENING
PRESSURE GRADIENT WILL LEAD TO SOME GUSTY CONDITIONS.

LONG TERM...

TUESDAY INTO TUESDAY NIGHT...FORECAST CONFIDENCE LOW.

THE MORE INTERESTING DAY COULD END UP BEING TUESDAY AS THE 23.12Z
NAM/GFS/ECMWF ALL SHOW A MID LEVEL SHORTWAVE TROUGH AND SURFACE
LOW COMING THROUGH IN THE AFTERNOON. THE QUESTION WILL BE WITH HOW
MUCH INSTABILITY WILL DEVELOP AND HOW POTENT THE MID LEVEL TROUGH
WILL BE SINCE THE 23.12Z NAM/ECMWF SHOW A WEAKER...POSITIVELY
TILTED TROUGH WHILE THE 23.12Z GFS20 HAS A NEGATIVELY TILTED AND
ALMOST CLOSED OFF TROUGH COMING THROUGH. 23.12Z NAM/GFS SOUNDINGS
SHOW FAIRLY UNIDIRECTIONAL FLOW THOUGH THERE IS SOME INCREASE IN
SPEED WITH HEIGHT.

WEDNESDAY THROUGH SATURDAY...FORECAST CONFIDENCE LOW.

THE SYSTEM WILL BE DEPARTING THE REGION WEDNESDAY THOUGH AN
INVERTED SURFACE TROUGH/TRAILING MID LEVEL SHORT WAVE TROUGH MAY
BE ENOUGH TO DEVELOP SOME SHOWERS. HIGH PRESSURE SHOULD MOVE
THROUGH ON THURSDAY BEFORE THE NEXT ROUND OF POTENTIAL RAIN MOVES
IN AHEAD OF THE NEXT SYSTEM/COLD FRONT THURSDAY NIGHT INTO FRIDAY.
GIVEN THE ALMOST ZONAL WEST-SOUTHWESTERLY FLOW...GETTING THE
TIMING DOWN OF ANY SYSTEM THIS FAR OUT WILL BE DIFFICULT.

AVIATION/00Z TAFS/...

VFR CONDITIONS ARE EXPECTED TONIGHT AND MOST OF SUNDAY ACROSS TAF
SITES. MIDDLE TO HIGH CLOUDS WILL GRADUALLY SPREAD NORTHEAST INTO
THE AREA TONIGHT...REMAINING CLOUDY ON SUNDAY. SOUTHEAST LAKE BREEZE
WILL REMAIN UNTIL EARLY EVENING AT EASTERN SITES...WITH LIGHT SOUTH
WINDS AT MADISON. WINDS WILL GRADUALLY BECOME SOUTHEAST TONIGHT INTO
SUNDAY...INCREASING IN SPEED DURING THE AFTERNOON.

MAIN AREA OF SHOWERS SHOULD MOVE NORTHWARD INTO MADISON BY MIDDAY
SUNDAY...AND THE EASTERN SITES BY MID AFTERNOON SUNDAY. THIS
ACTIVITY WILL BE MORE SCATTERED TOWARD THE EASTERN SITES THAN AT
MADISON. WILL NOT MENTION THUNDER IN TAFS SUNDAY...AS RISK IS LOW
WITH FAIRLY STABLE AIRMASS IN PLACE. MAY SEE MVFR CATEGORY CEILINGS
AND VISIBILITIES DEVELOP WITH THE SHOWERS AT TIMES...BUT LEFT OUT OF
TAFS FOR NOW.

MARINE...

GUSTY SOUTHWEST WINDS  ARE EXPECTED TO DEVELOP ON SUNDAY ACROSS THE
NEARSHORE WATERS OF LAKE MICHIGAN...AS A TIGHT PRESSURE GRADIENT
DEVELOPS WITH LOW PRESSURE MOVING INTO THE REGION. FREQUENT GUSTS OF
25 TO 30 KNOTS ARE POSSIBLE...PERHAPS LINGERING INTO SUNDAY EVENING.
A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THIS PERIOD.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...GEHRING
TONIGHT/SUNDAY AND AVIATION/MARINE...WOOD
SUNDAY NIGHT THROUGH SATURDAY...HALBACH
Hazardous weather outlook, May 23, 3:14 PM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
314 PM CDT SAT MAY 23 2015

WIZ046-047-051-052-056>060-062>072-242100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
314 PM CDT SAT MAY 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE ARE CHANCES OF THUNDERSTORMS FROM TIME TO TIME SUNDAY THROUGH
FRIDAY. THUNDERSTORM CHANCES ARE HIGHEST LATE SUNDAY NIGHT INTO MEMORIAL
DAY MORNING...AND AGAIN MONDAY NIGHT INTO TUESDAY. SEVERE WEATHER
IS NOT EXPECTED WITH THE THUNDERSTORMS LATE SUNDAY NIGHT INTO
MEMORIAL DAY MORNING...BUT THERE IS A SMALL CHANCE FOR SEVERE
THUNDERSTORMS MEMORIAL DAY EVENING INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY EVENING INTO TUESDAY.

LMZ643>646-242100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
314 PM CDT SAT MAY 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOUTH WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY LEVELS
MEMORIAL DAY.

THERE ARE CHANCES OF THUNDERSTORMS FROM TIME TO TIME SUNDAY THROUGH
FRIDAY. THUNDERSTORM CHANCES ARE HIGHEST LATE SUNDAY NIGHT AND
MEMORIAL DAY MORNING...AND AGAIN MONDAY NIGHT AND TUESDAY.

AS A WARMER AND MORE HUMID AIR MASS MOVES IN THIS WEEK...FOG IS
EXPECTED TO DEVELOP OVER THE COOLER WATERS OF THE LAKE. THIS FOG
COULD BECOME DENSE AT A QUARTER MILE OR LESS AT TIMES.

HALBACH

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.